MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number D7TCFL252RT
Medical Device Problem Codes Positioning Failure (1158); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a celsius¿ electrophysiology catheter.After connecting the catheter to a st.Jude medical radiofrequency (rf) generator and recording system, the physician inserted the catheter into the patient.Something abnormal was seen on the xray so the physician removed the catheter from the patient.The physician deflected the catheter, and the curve appeared abnormal.When checking the catheter closely, it appeared to be defective.The catheter is not coated and wires can be seen.There were no lifted nor sharp rings and there was no resistance during insertion and removal of the catheter.The issue with the curve of the catheter was assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.The wires exposed issue is mdr reportable.
 
Additional Manufacturer Narrative
The product has not returned for analysis, however, a picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The photo analysis was completed on 12-oct-2023.It was reported that a patient underwent a cardiac ablation procedure with a celsius¿ electrophysiology catheter.After connecting the catheter to a st.Jude medical radiofrequency (rf) generator and recording system, the physician inserted the catheter into the patient.Something abnormal was seen on the xray so the physician removed the catheter from the patient.The physician deflected the catheter, and the curve appeared abnormal.When checking the catheter closely, it appeared to be defective.The catheter is not coated and wires can be seen.There were no lifted nor sharp rings and there was no resistance during insertion and removal of the catheter.Photo analysis details: a picture was received for evaluation following biosense webster's procedures.The pictures provided by the customer does not provide sufficient information related to the deflection issue reported by the customer.Therefore, no results can be obtained from it.Also, the coating issue reported by the customer is related to the anchor window and this is part of the design of the catheter.No anomalies were observed on the catheter.A manufacturing record evaluation was performed for the finished device lot 30890253m, and no internal actions related to the reported complaint were identified.The customer complaint was not confirmed based on the picture received.The device has not been returned for evaluation.Since no device has been received, no product investigation can be performed.If the device is received in the future, the product analysis will be performed as appropriate to find the root cause of the complaint.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.H6.Investigation findings code of "appropriate term/code not available (c22)" represents photo/video analysis.Manufacturer's reference number: (b)(4).

Brand Name
CELSIUS¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17765937
Report Number2029046-2023-02108
Device Sequence Number17944550
Product Code LPB
UDI-Device Identifier10846835000405
UDI-Public10846835000405
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
P950005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Catalogue NumberD7TCFL252RT
Device Lot Number30890253M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS INTRODUCER SHEATH, 8FR, 0.38X11 CM; ST. JUDE MEDICAL RF GENERATOR
Patient SexUnknown